New York, 2006Flood in New York, January 19, 2006
January 19, 2006 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jan 18, 8:20 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 18, 8:20 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
820 PM EST WED JAN 18 2006
.SHORT TERM (REST OF TONIGHT)...
WILL ISSUE AN UPDATE MAINLY TO INCREASE SNOW AMOUNTS FOR NORTHERN
HERKIMER AND HAMILTON ZONES. SOME PERSISTENT LAKE EFFECT SNOW
SHOWERS HAVE BEEN OCCURRING SINCE LATE AFTERNOON...AND SHOULD
CONTINUE FOR THE NEXT 6 HOURS OR SO. WILL BUMP UP ACCUMULATIONS IN
NRN HERKIMER TO 2-4 INCHES...WITH 1-3 IN HAMILTON. RAISED POPS TO
CATEGORICAL IN NRN HERKIMER AS WELL. ACTIVITY SHOULD DIMINISH
CONSIDERABLY BY THUR MORNING...WITH BUFKIT PROFILES SHOWING
INVERSION CRASHING. REST OF POP/WEATHER FORECAST UNCHANGED.
WILL ALSO EXTEND WIND ADVISORY ACROSS HIGHER ELEVATIONS THROUGH 5
AM. ALB VAD WIND PROFILE SHOWING 45-50 KTS AROUND 1500-2000 FEET
AGL...AND WILL ONLY GRADUALLY SUBSIDE AFTER MIDNIGHT.
&&
PREVIOUS DISCUSSION...
(ISSUED 440 PM EST WED JAN 18 2006)
SYNOPSIS...
THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE HEAVY RAIN AND STRONG
WINDS WILL MOVE TO OUR NORTHEAST TONIGHT. COLDER AIR WILL BE USHERED
IN BY GUSTY WESTERLY WINDS THIS EVENING...CHANGING ANY LINGERING
RAIN TO SNOW SHOWERS. HIGH PRESSURE WILL BEGIN TO BUILD IN
TONIGHT...HOWEVER SNOW SHOWERS WILL LINGER OVER THE HILLS AND
MOUNTAINS TO THE NORTH AND WEST OF THE CAPITAL DISTRICT. HIGH
PRESSURE WILL DOMINATE OUR WEATHER THURSDAY WITH DRY WEATHER AND
ABOVE AVERAGE TEMPERATURES. A WEAK SYSTEM WILL BRING SCATTERED
SHOWERS ACROSS THE ADIRONDACKS FRIDAY. ANOTHER STORM MOVING INTO THE
NORTHEAST ON SATURDAY WILL PROBABLY BRING ANOTHER ROUND OF RAIN. THE
RAIN MAY CHANGE TO SNOW NORTH OF THE MOHAWK VALLEY SATURDAY NIGHT.
SHORT TERM (TONIGHT THROUGH SATURDAY)...
SHARP BACK EDGE TO STEADY PRECIP SHIELD MOVING ACROSS EASTERN
ZONES...AND WILL BE EAST OF THE FORECAST AREA BY EARLY EVENING. WILL
DROP FLOOD WATCH WITH RAIN HAVING ENDED...BUT MANY RIVER POINTS
STILL ABOVE FLOOD AND WILL HANDLE WITH RIVER FLOOD WARNINGS. SEE
HYDRO SECTION FOR FURTHER DETAILS. WIND ADVISORY FOR HIGHER
ELEVATIONS WILL CONTINUE THRU THE EVENING...WITH WIND SPEEDS
DECREASING AFTER MIDNIGHT.
ONLY REAL CHANCE FOR ADDITIONAL PRECIP OVERNIGHT WILL BE ACROSS
MOHAWK VALLEY/WESTERN DACKS...BUT WILL BE IN THE FORM OF SNOW. WILL
ACTUALLY HAVE SOME BRIEF LAKE EFFECT SNOW OVERNIGHT MAINLY ACROSS
NORTHERN HERKIMER AND WESTERN HAMILTON. LAKE TEMPS STILL IN THE
UPPER 30S...WITH H85 TEMPS COOLING TO AROUND -11C WITH 270 DEGREE
BLAYER FLOW. SO THERE WILL BE CONDITIONAL INSTABILITY. WILL MENTION
MINOR ACCUMULATIONS IN THESE AREAS...WITH THE MOST IN NORTHERN
HERKIMER (ONLY 1-3 INCHES).
INVERSION SIGNIFICANTLY LOWERS BY THUR MORNING...WHICH WILL END ANY
LINGERING SNOW SHOWERS. IT WILL BE DRY WITH ZONAL FLOW ALOFT ON
THUR...AND WE SHOULD SEE SOME SUNSHINE. TEMPS WILL CONTINUE TO BE
WARM WITH THE ABSENCE OF COLD AIR BEHIND TODAYS SYSTEM. HIGH TEMPS
IN THE 40S WILL OCCUR IN MOST VALLEY LOCALS.
THUR NIGHT INTO FRI...A WEAK SFC LOW WILL MOVE FROM THE MIDWEST
NORTHEASTWARD THRU THE WESTERN GREAT LAKES AND INTO SOUTHERN CANADA.
THIS IS NOT A FAVORABLE TRACK FOR PRECIP IN OUR AREA. WITH WEAK
TRAILING SFC TROF...THERE MAY BE A FEW LIGHT RAIN/SNOW SHOWERS
ACROSS MOHAWK VALLEY/ADIRONDACKS. WILL CONTINUE TO MENTION CHANCE
POPS IN THESE AREAS WITH DRY CONDS ELSEWHERE...BUT WITH MOSTLY
CLOUDY SKIES. TEMPS WILL RUN A FEW DEGREES WARMER...WITH MID TO
UPPER 40S THE RULE IN MOST VALLEYS.
NEXT CHANCE OF WIDESPREAD PRECIP ARRIVES DURING THE DAY
SATURDAY...AS A WEAK SFC LOW AND ASSOC UPR LVL TROF MOVES THRU THE
REGION. LOTS OF UNCERTAINTY AT THIS POINT WITH THE STORM TRACK...BUT
INDICATIONS ARE FOR A FAIRLY LIGHT QPF EVENT...WHICH IS GOOD NEWS IN
TERMS OF FLOODING CONCERNS. PTYPE LOOKS TO BE MAINLY RAIN...POSSIBLY
A RAIN/SNOW MIX UP NORTH.
LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
+NAO AND -PNA PATTERN TO CONTINUE THROUGH THE EXTENDED PERIOD. THIS
WILL MEAN CONTINUED ABOVE AVERAGE TEMPS ACROSS ERN NY/WRN NENG.
STILL NO ARCTIC AIR TO BE FOUND IN MREF SOLUTION THRU AT LEAST THE
MIDDLE OF NEXT WEEK. AS OF NOW IT LOOKS LIKE TWO SYSTEMS WILL
POTENTIALLY AFFECT OUR REGION. FIRST SYSTEM WILL BE LATE SAT INTO
SAT NIGHT...WITH ANOTHER LESS CERTAIN SYSTEM LATE MON INTO MON NIGHT
TIME FRAME. LOOKS LIKE MAINLY RAIN FOR SAT EVENT...WITH A POSSIBLE
RAIN/SNOW MIX ACROSS ADIRONDACKS. FORTUNATELY QPF LOOKS MUCH LIGHTER
THAN TODAYS RAINFALL EVENT...WITH PWAT ANOMALIES FORECAST TO BE +1
TO 2 STDEV INSTEAD OF +3 TO 4. AT THIS TIME ONE HALF INCH OR LESS OF
LIQUID PRECIP EXPECTED. MON SYSTEM LOOKS EVEN WEAKER...WITH A TRACK
TO OUR SOUTH. SO IF WE HAVE ANY PRECIP...IT SHOULD BE MAINLY SNOW.
AVIATION...
MVFR-VFR IMPROVING TO WIDESPREAD VFR THIS EVENING. GUSTY W-NW WINDS
THROUGH THE OVERNIGHT WITH STRONGEST ACROSS THE HIGHER TERRAIN AND
DOWN THE MOHAWK VALLEY. COLDER AIR BEING BROUGHT IN ON WESTERLY
WINDS WITH RAIN MIXING WITH AND CHANGING SNOW.
HYDROLOGY...
FLOODING OCCURRING AT NUMEROUS FORECAST POINTS ALONG RIVERS AND
STREAMS MAINLY ACROSS THE CATSKILLS...MID HUDSON VALLEY INTO WESTERN
NEW ENGLAND WITH WIDESPREAD MINOR URBAN AND SMALL STREAM FLOODING
ACROSS THE REGION. REFER TO FLOOD WARNINGS AND STATEMENTS AND OUR
ADVANCED HYDROLOGIC PREDICTION SERVICES WEB PAGE FOR DETAILS. IN
GENERAL...1 TO 2 INCHES OF RAINFALL TODAY WITH 2 TO 3 INCHES AND
ISOLATED 4 INCHES AMOUNTS ACROSS THE CATSKILLS. RAIN MOVING OFF TO
EAST AND COLDER AIR MOVING IN TONIGHT WITH SLOW RUNOFF. MINOR
FLOODING WILL LIKELY CONTINUE INTO THE WEEKEND ALONG THE HOUSATONIC
RIVER IN THE FALLS VILLAGE AREA. AT THIS TIME...THE PRECIPITATION
AMOUNTS FOR THIS WEEKEND SHOULD BE LIGHT AND FLOODING IS NOT
ANTICIPATED.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ001 UNTIL 5 AM THURSDAY.
MA...WIND ADVISORY FOR MAZ001-025 UNTIL 5 AM THURSDAY.
NY...WIND ADVISORY FOR NYZ032-033-038-039-041-042-047-048-051-054-
058-061-063-082-083 UNTIL 5 AM THURSDAY.
VT...WIND ADVISORY FOR VTZ013>015 UNTIL 5 AM THURSDAY.
&&
SHORT TERM...JPVHazardous weather outlook, Jan 18, 8:54 PM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
854 PM EST WED JAN 18 2006
CTZ001-MAZ001-025-NYZ032-033-038-039-041-042-047-048-051-054-058-
061-063-082-083-VTZ013>015-191200-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-
WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
854 PM EST WED JAN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 5 AM THURSDAY. PLEASE REFER TO
THE LATEST NON PRECIPITATION STATEMENT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
CTZ013-NYZ040-043-049-050-052-053-059-060-064>066-084-191200-
SOUTHERN LITCHFIELD-MONTGOMERY-NORTHERN WASHINGTON-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHERN WASHINGTON-
854 PM EST WED JAN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT AND EAST CENTRAL NEW YORK.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jan 18, 6:49 PM EST, 5 hours 41 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0647PM WED JAN 18 2006
#1 0000001 000
AHQT WLSR QHQT QTRF WAPT ASAP APAP TBUF THQT
00293 FILE 28 SP BATAVIA NY1180100 JAN 18-06
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
DETAILS CONCERNING EVENT: SNOW STORM
COUNTY(S) AFFECTED: GENESEE COUNTY
GENESEE CO SO ISSUED A NO UNNECESSARY TRAVEL ORDER
FOR ALL OF GENESEE COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): RT 77 SOUTH OF RT 33 T/DARIEN
CLOSED
DATE AND TIME CONDITION STARTED: 630PM
DATE AND TIME CONDITION ENDED: UNKNOWN
EXTENT OF DAMAGE OR AREAS IN DANGER:
HAZARDOUS ROAD CONDITIONS DUE WHITE OUT CONDITIONS CAUSED BY HIGH WINDS AND
BLOWING/DRIFTING SNOW. MOST AFFECTED: NORTH/SOUTH ROADS
AUTH PHONE #: 585 343-2200
AUTH TPR JEANNE KENNY BAILEY 644PMFlood, Eastern Ulster
- When
- January 19, 12:30 AM EST to 1:00 AM EST
- Where
- Eastern Ulster forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Flooding occurred on the Roundout Creek at Rosendale on January 19. Flood stage is 18.00 feet. The river crested at flood stage on January 19 at 12:45 AM EST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, January 19, 2006$60,000 · 1 event
- Strong Wind in Illinois, January 19, 2006$19,000 · 19 events
- Strong Wind in Kentucky, January 19, 2006$16,000 · 16 events
- Winter Storm in Colorado, January 19 to 20, 200617 events
- Strong Wind in Missouri, January 19, 2006$11,000 · 11 events
- Strong Wind in Indiana, January 19, 2006$6,000 · 6 events
- Heavy Snow in Minnesota, January 19, 20065 events
- Heavy Snow in Idaho, January 19 to 20, 20063 events
- Winter Storm in Oregon, January 19 to 20, 20062 events
- Flood in Maine, January 19 to 20, 20061 event
- Flood in New York, January 19 to 20, 20061 event
- Winter Weather in Utah, January 19, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489277.